# SDR AALA20121104001

- Difficulty date: November 3, 2012
- Submitted: November 7, 2012
- Operation: Air carrier
- Aircraft: N824NN
- Make and model: Boeing 737823
- Aircraft serial: 30916
- Aircraft time: 8,662 hours, 3,334 cycles
- Engine: Ge CFM56*
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Misrepaired
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLIMBING OUT THROUGH ABOUT 5000 FEET A VERY STRONG ODOR WAS PRESENT IN THE COCKPIT AND CABIN.  THE QRH PROCEDURE FOR SMOKE, FIRE OR FUMES WAS FOLLOWED.  SMELL STARTED TO DISSIPATE BUT RETURNED A COUPLE OF TIMES.  CREW RETURNED TO ORD.  FOUND EXCESSIVE LUBRICANT ON FAN BLADES FROM PREVIOUS NIGHTS BLADE LUBE.  NO OTHER DISCREPANCIES NOTED.  ACCOMPLISHED HIGH POWER RUN WITH NO ORDERS NOTED.  SYSTEM GROUND CHECK OK FOR SERVICE.
